Evidence map›Paper›PMID 29255614›Full record

ArticleOxford medical case reports2017

Aggressive and fatal statin-induced dermatomyositis: a case report.

Raíssa Massaia Londero Chemello, Ana Maria Benvegnú, Lia Natália Diehl Dallazem, Diego Chemello

Open access · goldAbstract readCase Reports
In one paragraph

Article in Oxford medical case reports, 2017. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers.

0numbers the graph read from it
0cells of the map it votes in
6citing papers in PubMed
1.4field-weighted citation impact, top 18% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

6 citing papers in PubMed, 14 citations in OpenAlex.

  1. Dermatomyositis Mimicking Statin-Induced Myopathy in A 62-Year-Old Woman.European journal of case reports in internal medicine · 2026
    Article
  2. Article
  3. Article
  4. Review
  5. Article
  6. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 2 institutions in 1 country.

Raíssa Massaia Londero ChemelloUniversidade Federal de Santa Maria, Department of Clinical Medicine, Santa Maria, RS, Brazil.
Ana Maria BenvegnúHospital Universitário de Santa Maria, Dermatology Service, Santa Maria, RS, Brazil.
Lia Natália Diehl DallazemHospital Universitário de Santa Maria, Dermatology Service, Santa Maria, RS, Brazil.
Diego ChemelloUniversidade Federal de Santa Maria, Department of Clinical Medicine, Santa Maria, RS, Brazil.
Hospital Universitário de Santa Maria · BRUniversidade Federal de Santa Maria · BR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Statins are widely used and are currently the state-of-the-art treatment for primary and secondary prevention of cardiovascular disease. Although statins are generally well tolerated and present an excellent safety profile, adverse effects from muscle toxicity may occur in some patients. Statin-induced dermatomyositis (DM) is a rare adverse event associated with its use and very few fatal cases have been reported. We present the case of a 69-year-old man with early onset DM precipitated by a small dose of simvastatin. Despite immediate cessation of the agent and the use of systemic corticosteroids, the case took a very aggressive and fatal course. Such progression is extremely unusual for statin-induced DM. Despite the safety of statins, we highlight the importance of identifying potential side effects associated with this class of medications. We also emphasize the importance of correct diagnosis and close follow-up of patients with statin side effects.

Identifiers

PMID29255614
PMCPMC5726469
OpenAlexW2771683778

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.